Jump to content
Important Survey - Please Participate ×

An introduction


[ja...]

Recommended Posts

Hello friends-

 

I'm started on ativan of 1 mg a day almost 12 years ago.  It was on and off for the first three years.  I had extreme anxiety attacks. About 5 years ago I was diagnosed with a serious ailment and I'm now up to 2mg in the morning and 2 mg at night. I also was addicted to Vicodin for pain.  But I got off of that because it was just enough.  I would rather have some pain, than be an addict.  This the first time I've been on this forum.  It's very encouraging to see that I'm not alone. 

 

God bless,

 

Rachel

Link to comment
Share on other sites

Hello Rachel, Welcome to BenzoBuddies!

 

The problem with benzo's is, when we become tolerant to them, they begin to cause the thing we're taking them to alleviate.  Our bodies build up a dependence, meaning, we must take more to achieve the same effect.  If we don't, we experience withdrawal symptoms, and some of them are anxiety and panic.  The only solution then is to taper from the drug, and for those of us here, this isn't too pleasant.

 

We can help you figure out how to taper from the Ativan if you're interested, believe me, normal anxiety is a whole lot easier to deal with than the anxiety the drug produces.

 

Please ask questions, we're here to help.

 

Pam

Link to comment
Share on other sites

Hi Rachel,

 

I agree with Pamster, that we build a tolerance and that the drug ends up making anxiety worse. The more I learned about benzos, the more I understood that they ended up being the cause of more symptoms than anything they did to help.

 

BenzoBuddies can offer you much support and encouragement if you would like to taper from the Ativan. Welcome Rachel. :)

Link to comment
Share on other sites

Hello Rachel and welcoming you to BB!!! Are you looking to taper off the Ativan? I also tapered off Ativan. We can help you put together a taper plan to take to your Dr if you are interested. Hang in there and let us know how we can help.
Link to comment
Share on other sites

Hi Rachel,

Welcome to BB. I began a slow taper from Ativan thanks to the information here. Prior, I tapered too quickly - wrong advice by the medical community! But now my w/d symtoms are easier to deal with due to going slowly. Good luck. I now you will find a great deal of support here.

amb

Link to comment
Share on other sites

Thank you everyone for your support.  Yes, I am looking to taper down. I know what I'm up against, since I've read up this addiction extensively.  However, I'm grateful that I found this forum.  Seems to be more of a community than other addiction forums.

 

 

Link to comment
Share on other sites

Hi Rachel,

 

I'm glad you have decided to taper your Ativan and that's great that you have already learned much about this process.

 

Have you and your doctor worked out a taper plan for you yet?

 

We're glad you're here and we are a supportive community for those who have had difficulties with benzos.  :)

Link to comment
Share on other sites

Not yet. She wants to wait after my foot surgery.  I have a lot of pain in my right foot and will be restricted from walking on it for 6 weeks.  She said it's unrealistic to start, especially since I will have a lot of pain post surgery.
Link to comment
Share on other sites

Hi jadakins,

 

Sorry to hear about your foot. I think your doctor's right about waiting to taper.

 

I wanted to add to what the others have said. I'm currently tapering off of clonazepam after using it for 5 years. I've found while tapering my anxiety has gotten better. Yes, I've been experiencing some annoying and some times, unpleasant physical symptoms but not anxiety.

 

As you'll hear so many times here at BenzoBuddies, everyone is different and everyone's withdrawal is as different as their fingerprint.

 

Good luck with your foot surgery. We'll be here when you need any information or support.

 

 

Hope

Link to comment
Share on other sites

Not yet. She wants to wait after my foot surgery.  I have a lot of pain in my right foot and will be restricted from walking on it for 6 weeks.  She said it's unrealistic to start, especially since I will have a lot of pain post surgery.

 

Hi jadakins,

 

I made the same decision to hold my taper for surgery too and it worked out fine. I don't know if the Xanax helped with pain or not, I only took a strong pain reliever for a few days and then switched to any over-the-counter and I was alright. I wish you well with your surgery.  :)

Link to comment
Share on other sites

×
×
  • Create New...